Alert archive / Oklahoma / Special Weather Statements in 2009

Special Weather Statement, NWS Tulsa, OK

March 10, 2009Creek County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Mar 10, 2009, 12:21 AM CDT for Creek County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 10, 2009, 12:21 AM CDT (05:21 UTC)
Expired
Mar 10, 2009, 1:00 AM CDT
In force
39 min
Issued by
NWS Tulsa, OK

County Creek County, OK

The radar

The Tulsa radar (KINX), 85 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 5.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2009-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 850 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2009-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
850 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1441 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 100521
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1221 AM CDT TUE MAR 10 2009

OKZ054-059-060-064-100600-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
1221 AM CDT TUE MAR 10 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN OSAGE...CREEK...TULSA AND PAWNEE

AT 1221 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES NORTHWEST OF DRUMRIGHT...MOVING NORTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OSAGE...
JENNINGS...TERLTON...HALLETT...CLEVELAND...WESTPORT...BRISTOW...
MILFAY...SLICK...DEPEW...SHAMROCK...DRUMRIGHT...OILTON...SILVER
CITY...MANNFORD AND KELLYVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3647 9649 3608 9618 3566 9620 3566 9662
      3568 9663 3616 9663 3617 9674
TIME...MOT...LOC 0521Z 230DEG 33KT 3605 9666

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 9, 11:20 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Mar 9, 11:20 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1120 PM CDT MON MAR 9 2009

.DISCUSSION...

.AVIATION...
ONGOING CONVECTION LIKELY TO IMPACT KTUL/KRVS SITES WITHIN THE
FIRST 6HRS OF FORECAST...WITH CONVECTION EVENTUALLY LIFTING
FURTHER NORTHWARD TOWARD SUNRISE. A STRONG COLD FRONT WILL SWEEP
FROM NORTHWEST TO SOUTHEAST TOMORROW AFTERNOON...WITH PRE-FRONTAL
LOWER CEILINGS IMPACTING SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. ADDITIONAL THUNDERSTORMS WILL DEVELOP ALONG THE FRONTAL
BOUNDARY BY LATE AFTERNOON AND PUSH SOUTHWARD WITH THE FRONT. MVFR
CONDITIONS WILL PREVAIL AHEAD OF THE FRONT...WITH LOCALIZED IFR
CONDITIONS IN PROXIMITY TO THE STORMS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...07
Hazardous weather outlook, Mar 9, 10:16 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1016 PM CDT MON MAR 9 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1015 PM CDT MON MAR 9 2009

...ISOLATED SEVERE WEATHER REMAINS POSSIBLE OVERNIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...WEST OF A LINE FROM BRISTOW TO JAY.
ONSET...AFTER 11 PM.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL SPREAD EASTWARD INTO EASTERN OKLAHOMA
TONIGHT...WITH ISOLATED SEVERE WEATHER POSSIBLE.  INSTABILITY
REMAINS LOW AHEAD OF THESE THUNDERSTORMS...HOWEVER STRONG WINDS
ALOFT WILL ALLOW A LIMITED RISK OF SEVERE WEATHER.  THE POTENTIAL
EXISTS FOR LOCALIZED STRONG WINDS AND HAIL UP TO QUARTER SIZE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED...HOWEVER REGIONAL
SPOTTER NETWORK ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY THROUGH SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
UNSEASONABLY WARM WEATHER AND STIFF SOUTHERLY WINDS GUSTING TO NEAR
30 MILES AN HOUR WILL PRODUCE HIGH FIRE DANGER TUESDAY AFTERNOON
BEFORE A COLD FRONT ARRIVES.

THE STRONG COLD FRONT WILL MOVE INTO EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS LATE TUESDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR
THE BOUNDARY BY LATE TUESDAY AFTERNOON OR EVENING...MAINLY OVER
NORTHWEST ARKANSAS INTO SOUTHEAST OKLAHOMA. A FEW STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE WITH THIS ACTIVITY.

MUCH COLDER AIR WILL OVERSPREAD THE AREA BY MIDWEEK...WITH BELOW
NORMAL TEMPERATURES PERSISTING THROUGH THE REMAINDER OF THE WEEK.
AREAS OF MAINLY LIGHT OFF AND ON PRECIPITATION SHOULD DEVELOP NORTH
OF THE COLD FRONT...MAINLY AFFECTING THE AREA WEDNESDAY THROUGH
FRIDAY. PRECIPITATION IS FORECAST TO REMAIN ALL LIQUID AT THIS
TIME...ALTHOUGH FORECASTERS WILL CONTINUE TO ACCESS THE POSSIBILITY
OF LIGHT WINTRY PRECIPITATION.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
MONITOR THE LATEST FORECASTS CONCERNING THE SEVERE WEATHER POTENTIAL
FOR LATE TUESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Mar 9, 11:22 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1122 PM CDT MON MAR 9 2009

OKZ054-055-060-061-100500-
OSAGE OK-ROGERS OK-TULSA OK-WASHINGTON OK-
1122 PM CDT MON MAR 9 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN ROGERS...WASHINGTON...SOUTHEASTERN OSAGE AND
     NORTHERN TULSA

AT 1122 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF SKIATOOK...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OOLOGAH...AVANT...
SKIATOOK...VERA AND RAMONA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3660 9582 3660 9576 3644 9565 3630 9624
      3638 9629 3665 9582
TIME...MOT...LOC 0422Z 242DEG 40KT 3637 9617
Special weather statement, Mar 9, 11:33 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1133 PM CDT MON MAR 9 2009

OKZ054-059-100515-
OSAGE OK-PAWNEE OK-
1133 PM CDT MON MAR 9 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE AND PAWNEE

AT 1133 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14
MILES WEST OF FAIRFAX...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...FAIRFAX AND
BURBANK.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3654 9699 3654 9696 3656 9690 3659 9690
      3660 9691 3659 9697 3686 9656 3668 9640
      3644 9697 3651 9703
TIME...MOT...LOC 0433Z 237DEG 45KT 3652 9694
Special weather statement, Mar 10, 12:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1221 AM CDT TUE MAR 10 2009

OKZ054-059-060-064-100600-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
1221 AM CDT TUE MAR 10 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN OSAGE...CREEK...TULSA AND PAWNEE

AT 1221 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES NORTHWEST OF DRUMRIGHT...MOVING NORTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OSAGE...
JENNINGS...TERLTON...HALLETT...CLEVELAND...WESTPORT...BRISTOW...
MILFAY...SLICK...DEPEW...SHAMROCK...DRUMRIGHT...OILTON...SILVER
CITY...MANNFORD AND KELLYVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3647 9649 3608 9618 3566 9620 3566 9662
      3568 9663 3616 9663 3617 9674
TIME...MOT...LOC 0521Z 230DEG 33KT 3605 9666

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 11:22 PM CDTSpecial Weather StatementTSAWashington38 min
Mar 9, 11:33 PM CDTSpecial Weather StatementTSAOsage42 min

Nearby

Special Weather Statements in Oklahoma, 2009Every special weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.